Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Having Fatigue Mean I Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Fatigue

The Bottom Line Fatigue is a very common condition for people with HIV. Untreated fatigue can make HIV disease progress faster. It can be very difficult to figure out the cause of fatigue. Several different factors can cause the same symptoms. Blood tests can identify some causes but not others. The more information you can give your health care provider, the easier it will be to determine what is causing your fatigue and how to treat it.
Ask the Experts

Chronic fatigue and HIV (CAUSES OF HIV-ASSOCIATED FATIGUE, 2010) (PROVIGIL, 2010)

I tested poz Jan. 97 and have been and remain "HIV+ asyptomatic". However, as time has progressed, as I've aged (I'm 46 years old now), and as I've had to add medications to my HIV meds for HIV and HIV medication side...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi J in NYC,HIV-associated fatigue is extremely common. That's why we have an entire expert forum devoted to the topic! The cause of HIV-associated fatigue often turns out to be multifactorial. That means there are several contributing... Read more »

Morning Fatigue and then Fatigue after work

I was diagnosed in December with HIV and was started on HARRT in January. I was put on Trizivir and Sustiva and the Sustiva was changed to Viramune in March. I find that I am totally exhausted by the end of my work day and have no energy in the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Declining red blood cell counts could mean that you are becoming anemic. Fatigue is a common symptom of anemia, as are rapid heartbeat, exercise intolerance, headaches, decreased sex drive, inability to concentrate, shortness of breath, and... Read more »

Fatigue related to HIV Meds

Wanted to elicit feedback regarding the relationship of HIV drug related-fatigue.My experience w/the virus has been fairly unlucky. Got infected 6/2006 and by 9/2007 I was symptomatic (intense fatigue and skin prob) my T count dropped from 1144 to...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,There are many potential underlying causes that can contribute to HIV-associated fatigue, including anemia, hormonal imbalances, occult infections, medication side effects/toxicities, psychological causes, etc. Many times the underlying cause of... Read more »

HIV and chronic morning pain and fatigue

Having read so many posts on joint pain, fatigue etc on this forum and my doctor's inability to give me a concrete answer except "Perhaps that is just one effect of HIV", should I and others just accept it as a way life we just have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Chronic pain is a common problem in the general population with chronic pain and fatigue perhaps even more common in HIV+ persons. Often cause is unclear and treatment unsatisfactory as you suggest. For some patients warmer climates do seem to help... Read more »
Connect With Others

No ARS, does it mean no HIV?

Posted by Anonymous
I performed unprotected oral sex on a transexual (a shemale with penis) escort. Just 3-4 sucks. She did not cum. This happened about two months ago. I have had absolutely no symptoms since then. No fever, rashes or muscle pain. Fatigue is there,... Read more »

fatigue

Posted by Anonymous, 2 Replies
Hi guys-
I have heard lots about HIV and fatigue...when does this tiredness come into play? Soon after you contract HIV or not until you've had it for years? Thanks.

Read more »

Symptoms mean EVERYTHING!!!

Posted by Anonymous, 1 Reply
I used to work at an std clinic in Chicago:

If there was anykind of exposure - low or high - and then followed by more than 5 symptoms related to hiv (ie rash, fever, swollen nodes, joint pain, diariahh etc) beginning 2-4 weeks after the... Read more »

Negative means Negative!!!

Posted by Anonymous, 1 Reply
I was a frequenter to this board almost two years ago. For all the worried well, please read this.
In Oct '99, I had a low risk exposure with a man who I found out two weeks later was poz.
About a week after my exposure, I noticed a small... Read more »